MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; CATHETER, HEMODIALYSIS
Catalog Number H965103038041
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "cracked hub." no adverse trend was identified.The reported complaint description cannot be confirmed nor can a definitive root cause be established, as no sample was returned.A possible root cause for the cracked hub may be due to an over tightened connection with a mating male luer.This is the only reported complaint for this failure mode in the past 15 months for the bioflo dialysis product family.The directions for use (established) packaged with the dialysis catheter contains the following statements : "· examine catheter lumen and extensions before and after each treatment for damage.Use only luer lock (threaded) connectors with this catheter.Repeated over tightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.".((b)(4)).
 
Event or Problem Description
Angiodynamics was made aware of this event which occurred during an adopt study of the bioflo dialysis catheter in (b)(6): an indwelling bioflo dialysis catheter was removed and replaced due to a cracked hub.The device was discarded and a new dialysis catheter was placed on the same day.There were no patient complications or patient injury.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
CATHETER, HEMODIALYSIS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8257736
Report Number1317056-2019-00010
Device Sequence Number2306908
Product Code MSD
UDI-Device IdentifierH965103038041
UDI-PublicH965103038041
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberH965103038041
Device Lot Number5151194
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1